Alert archive / Utah / Flash Flood Warnings in 1999
Flash Flood Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 30, 1999, 6:20 PM MDT for Carbon County, Emery County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 30, 1999, 6:20 PM MDT (00:20 UTC)
- Expired
- Jul 30, 1999, 8:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Carbon County, UT, Emery County, UT
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSLC 310028 FFWSLC UTC007-015-310230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 620 PM MDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CARBON COUNTY IN UTAH NORTHEASTERN EMERY COUNTY IN UTAH * UNTIL 830 PM MDT * WEATHER SPOTTERS REPORTED VERY HEAVY RAIN IN SUNNYSIDE...OR ABOUT 24 MILES EAST OF PRICE...AND DOPPLER RADAR SHOWED THIS RAIN WAS ALSO OVER US ROUTE 6. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL STREAMS AND NORMALLY DRY WASHES...HIGHWAYS AND SECONDARY ROADS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3924 11068 3924 11010 3980 10998 3980 11060
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:00 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 30, 4:00 PM MDT, 2 hours 20 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 400 PM MDT FRI JUL 30 1999 SYNOPSIS...THE AIRMASS OVER UTAH REMAINS MOIST OVER THE MAJORITY OF UTAH. SOME DRYING IS EXPECTED OVER THE NORTHWEST ON SATURDAY BUT MONSOON CONDITIONS WILL CONTINUE IN THE SOUTH AND EAST THROUGH THE WEEKEND. DISCUSSION...BEEN A WILD DAY WITH AREAS OF FLASH FLOODING IN OUR FLASH FLOOD WATCH AREA WHICH WILL CONTINUE TIL 11 PM. BOTH THE ETA AND AVN TEND TO SPREAD SOMEWHAT DRIER AIR INTO THE NORTHWEST OVER THE WEEKEND AND EVEN INTO THE REMAINDER OF THE STATE. HOWEVER...DON'T REALLY BELIEVE IT...AT LEAST IN THE SOUTH AND EAST. HAVE TRENDED THE POPS DOWN OVER MOST OF THE STATE THROUGH THE WEEKEND BUT HAVE CONTINUED A HIGH CHANCE CATEGORY IN THE SOUTHEAST. MODELS ARE BACK TO SOUTH TO SOUTHWEST FLOW BY FIRST OF NEXT WEEK SOME THINGS GETTING MONSOONAL AGAIN STATEWIDE. SLC 4333 CDC 5443 ALDER .SLC...FFA FOR PORTIONS OF CENTRAL AND SOUTH UTAH TIL 1100 PM.
Nearby
Flash Flood Warnings in Utah, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.